Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Had cancer treatments previously. Did not have periods. Now, having irregular periods, sulphur smelling menstruation, severe migraines. Reason?

Hello...My question is kind of embarrassing, but I have some concerns. In 2007, I had cancer treatments which included a radical left nephrectomy and radiation therapy . About midway through radiation therapy, my periods stopped. They returned for a short time, during which time I became pregnant, then disappeared again. For four years, I had no periods. They have returned, they are irregular, my menstrual blood smells like sulphur, and I ve been getting killer migraines. Any idea what s going on?
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
Mar 2014

Please do not feel embarrassed. Your question is perfectly fine and very relevant.
The return of periods after 4 years of complete absence needs to be investigated. I suggest you see a gynecologist, get yourself examined. The bleeding may be due to menopause and as a result a thinning in the endometrial lining due to very low hormone levels [endometrial atrophy in medical terms ] or may be due to a malignancy. If a patient like you walks into my clinic, I would also do a ultrasound of the abdomen and pelvis and an endometrial biopsy along with tumor markers like a CA125 or any other that you may have had evaluated before nephrectomy to check for recurrence.

For the headache you must consult a neurosurgeon as again the recurrence of the primary tumor needs to be ruled out. You may need a CTscan of the head done for this.

Hope you find it useful.
Thanks for using HCM.
Dr. Madhuri Bagde
Consultant Gynecologist and Obstetrician
Answered: Thu, 24 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor